hi all, i've been on 20mg of celexa for 10 years now and it's worked fine for me... problem is that I'm a chronic migraine sufferer. My neurologist and family doc have decided to switch me to effexor 75 overnight. I feel restless, irritable, can't sleep, can't function very well. Would like to shut my brain off until this passess. Any advice?
Hello bamboomz. You have been on Celexa a long period of time. Not certain when the switch was made, you should begin to feel better within a weeks time and hopefully that the migraines are no longer going to be a problem in your life. Regards pledge
Your body has now got to adjust to having a different medication. This will be like starting over. Therefore it will take a few weeks to feel the benefit of the Effexor. What you are feeling is the stopping of one drug and starting another, and that is a lot for the body to cope with.
Your doctor will probably up your Effexor dosage once your body has adjusted to it. I presume your neurologist thought the Celexa was continuing to give you migraines. I have had migraines most of my li8fe, but I don't have many on Effexor. I do hope you feel better soon.
Let us know how you get on with Effexor.
You probably would have done better if you tapered off of the celexa while at the same time started the effexor at a very low dose, and increasing it slowly. Just don't take the effexor in the evening, it will keep you awake. I've been on it for over 10 yrs and I can't take it past 4 in the afternoon.
I agree that a slower switch over might have been easier on you. But you should adjust to the Effexor pretty quickly, and just from my personal experience, Effexor has been a miracle for me. Very effective with minimal side effects. Hope you're feeling better soon! WC
Not sure from your question just how long you have been on celexa but if you made a quick switch then there must have been a good reason for it. These types of medications take some time to get into your system, as much as 2~3 weeks. Give it some time and I am sure you will begin to feel better soon, if not go back to your doctor; but again your body is having to adjust from one drug dosage to another and that takes time, also I might add it can be a something that varies from person to person because of our different chemical make ups. Good luck and best of health to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jan 2014 • 2 answers
Updated 24 Oct 2016 • 5 answers
Updated 26 Jun 2018 • 2 answers
Updated 19 Dec 2016 • 2 answers
Updated 5 Apr 2018 • 1 answer